Alert archive / Kentucky / Tornado Warnings in 2020
Tornado Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 8, 2020, 11:28 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2020, 11:28 PM EDT (03:28 UTC)
- Expired
- Apr 9, 2020, 12:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Fleming County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 95 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 11:39 PM EDT | TSTM WND DMG | 2 Wsw Goddard, KY | REPORTED AT HOPE HILL RD., FLEMINGSBURG, KY TREE ACROSS ROAD. |
| Apr 8, 11:39 PM EDT | TSTM WND DMG | 3 Ene Flemingsburg Junc, KY | BUILDING LEVELED ON MAYSVILLE RD. NEAR FLEMING COUNTY LINE. |
| Apr 8, 11:39 PM EDT | TSTM WND DMG | 3 W Dalesburg, KY | BARN BLOWN ONTO ROAD. REPORTED AT TAYLOR MILL RD., FLEMINGSBURG, KY. |
| Apr 8, 11:39 PM EDT | TSTM WND DMG | 3 W Wallingford, KY | REPORTED AT WALLINGFORD RD., FLEMINGSBURG, KY LARGE TREE ACROSS ROAD. |
| Apr 8, 11:39 PM EDT | TSTM WND DMG | Flemingsburg, KY | REPORTED AT DELLSBURG RD., FLEMINGSBURG, KY TREE ACROSS RD. |
| Apr 8, 11:52 PM EDT | TSTM WND DMG | 4 Nne Waltz, KY | REPORTED AT STACY RD., MOREHEAD, KY TREES ACROSS POWERLINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:51 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WFUS53 KJKL 090328
TORJKL
KYC069-205-090400-
/O.NEW.KJKL.TO.W.0005.200409T0328Z-200409T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
1128 PM EDT Wed Apr 8 2020
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Northern Fleming County in east central Kentucky...
North central Rowan County in east central Kentucky...
* Until midnight EDT.
* At 1127 PM EDT, a severe thunderstorm capable of producing a
tornado was located near Nepton, or 7 miles northwest of
Flemingsburg, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wallingford around 1140 PM EDT.
Other locations impacted by this tornadic thunderstorm include Ewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3849 8359 3843 8358 3841 8352 3840 8348
3838 8345 3840 8341 3829 8333 3828 8333
3843 8396 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0327Z 288DEG 56KT 3850 8383
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
DJ3 follow-up statements
605
WWUS53 KJKL 090346
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1146 PM EDT Wed Apr 8 2020
KYC069-205-090400-
/O.CON.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1146 PM EDT Wed Apr 8 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
NORTHERN FLEMING AND NORTH CENTRAL ROWAN COUNTIES...
At 1146 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Muses Mills, or 14 miles east of Flemingsburg, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern Fleming and north central Rowan Counties, including the
following locations... Ewing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3849 8359 3843 8358 3841 8352 3840 8348
3838 8345 3840 8341 3829 8333 3828 8333
3843 8396 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 0346Z 270DEG 56KT 3842 8346
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JMW405
WWUS53 KJKL 090349
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1149 PM EDT Wed Apr 8 2020
KYC069-205-090400-
/O.CON.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1149 PM EDT Wed Apr 8 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR EAST
CENTRAL FLEMING AND NORTH CENTRAL ROWAN COUNTIES...
At 1149 PM EDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Waltz, or 13 miles northwest of Olive Hill, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Wallingford, Muses Mills, Waltz, Goddard and Poplar Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3843 8358 3841 8352 3840 8348 3838 8345
3840 8341 3829 8333 3828 8333 3837 8371
TIME...MOT...LOC 0349Z 288DEG 56KT 3840 8339
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
JMW716
WWUS53 KJKL 090359
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
1159 PM EDT Wed Apr 8 2020
KYC069-205-090407-
/O.EXP.KJKL.TO.W.0005.000000T0000Z-200409T0400Z/
Fleming KY-Rowan KY-
1159 PM EDT Wed Apr 8 2020
...THE TORNADO WARNING FOR EAST CENTRAL FLEMING AND NORTH CENTRAL
ROWAN COUNTIES WILL EXPIRE AT MIDNIGHT EDT...
The tornado threat has diminished and the Tornado Warning has
expired. However, damaging winds remain possible and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 400 AM EDT for east central
Kentucky.
LAT...LON 3843 8358 3841 8352 3840 8348 3838 8345
3840 8341 3829 8333 3828 8333 3837 8371
TIME...MOT...LOC 0357Z 288DEG 56KT 3836 8324
$$
DJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:03 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 8, 9:03 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 903 PM EDT Wed Apr 8 2020 .UPDATE... Issued at 903 PM EDT WED APR 8 2020 Earlier convection has generally diminished, although a few cells have popped up along a mesoscale boundary aligned from north central Kentucky to northeast Kentucky. This boundary is trying to shift northeast, as evident on IR satellite. Further south, an outflow boundary is arced across eastern Kentucky. In between the two, temperatures have cooled off into the upper 50s and lower 60s, with readings still in the mid 70s across the I-75 corridor. Closer to the I-64 corridor, temperatures are in the upper 60s, having recovered a bit from the early afternoon convection. Upstream, deeper convection is starting to congeal into more of a line from central Indiana down into south central Illinois. Wind gusts of 60+kts have been reported in the more intense part of this line. This still looks to reach our doorstep by around midnight or slightly thereafter. Damaging winds will be the main severe threat; however, will have to watch any linear segments that can interact with the leftover outflow boundary, leading to a localized better tornado threat. For now, have freshened up the PoP trends through this evening, allowing for a diminishment of the isolated coverage, before ramping up to categorical PoPs as the line moves into the area. Updates have been sent. && .SHORT TERM...(This evening through Thursday night) Issued at 602 PM EDT WED APR 8 2020 A stalled frontal boundary was laid out east/west in southern IN and near the OH/KY border eastward into WV. After clouds broke up just south of the front today, lack of a cap and sufficient heating allowed for thunderstorm development. These storms stretched from Estill County to Pike County late this afternoon. They will continue moving to the east southeast and should end/exit the area early this evening. A cold front will move in from the northwest late tonight. Thunderstorm are currently erupting ahead of this front over the mid Mississippi Valley. Very dry mid levels with steep lapse rates are expected as these storms move into the JKL forecast area ahead of the front, with a decent amount of wind aloft as well. With linear forcing, a squall line is likely, with wind being a particular threat. However, the potential for hail or isolated tornadoes will also need to be monitored. Only some lingering showers are in the forecast early thursday in the southeast portion of the area, with clearing following for the entire area. Much colder air will arrive behind the front on Thursday and Thursday night. A shortwave aloft will also pivot through a deepening eastern CONUS upper trough on Thursday night. This is expected to bring another increase in clouds, and potentially some showers with our steep low-mid level lapse rates expected. .LONG TERM...(Friday through Wednesday) Issued at 453 PM EDT WED APR 8 2020 High pressure will build into the region on Friday and center itself over the area Friday night. A dry and cold airmass will remain,setting the stage for a hard freeze Friday night for many areas. Lows could easily reach the mid 20s in most valley locations with even ridgetops into the low 30s. Would have probably gone with a freeze watch today, but given the ongoing severe threat, opted to hold off as its still 5 periods out. However, models are in decent agreement on this freeze potential. As the high slides east over the weekend, the airmass will moderate with milder temperatures returning to the area. An area of low pressure will track across the Ohio valley region on Sunday into Monday, with isentropic ascent ramping up across the region. This will yield a wet Easter with periods of light to at times moderate rain. The ECMWF continues to show heavy rain potential Sunday evening, but the GFS with a slightly different low track keeps more of a southeast wind in place with more of a rain shadow. The amount of rain will be driven by the exact track of this system, so quite a bit of uncertainty does exist. Either way, Easter into Sunday night looks very wet. As this system departs, a frontal boundary may stall over the region into the early half of next week, keeping some clouds and maybe light precipitation around into at least Tuesday and maybe even Wednesday. The bigger story going into next week will be the much cooler weather and if the clouds and precipitation ever pull out with a ridge moving in, we could be set up for another freeze or frost at some point later next week. However, uncertainty is pretty high beyond Sunday at this time, so will stay close to the blended forecast. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) ISSUED AT 903 PM EDT WED APR 8 2020 VFR conditions will hold on through around 04z, before an intense line of thunderstorms marches across the area between 04 and 08z. This line will bring temporary MVFR or worse conditions, with wind gusts of 40+kts at the leading edge of the line. A cold front will follow, with ceilings dropping to MVFR, before scattering out by the mid-morning hours on Thursday. Outside of thunderstorms, surface winds will increase to 10 kts out of the southwest, before shifting to the west northwest behind the front. On Thursday, deeper mixing will allow for west to northwest winds of 10 to 15 kts, with gusts of 15 to 25 kts at times. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...HAL LONG TERM...KAS AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 8, 10:56 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 1056 PM EDT Wed Apr 8 2020 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100600- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 1056 PM EDT Wed Apr 8 2020 ...TORNADO WATCH 93 IN EFFECT UNTIL 4 AM EDT THURSDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. A line of strong to severe thunderstorms will move through eastern Kentucky overnight. Damaging winds will be the main threat, however, large hail and isolated tornadoes can not be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Sunday and Sunday night. Most can expect freezing temperatures late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any wind damage or hail tonight. HAL/JMW
In the hours before
Special weather statement, Apr 8, 7:55 PM EDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
755 PM EDT Wed Apr 8 2020
KYZ088-115-118-090030-
Perry-Harlan-Letcher-
755 PM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARLAN...CENTRAL
LETCHER AND EAST CENTRAL PERRY COUNTIES...
At 755 PM EDT, a strong thunderstorm was located over Ulvah, or 10
miles southeast of Hazard, moving southeast at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Whitesburg, Letcher, Cumberland, Lynch, Vicco, Blackey, Oscaloosa,
Van, Colly, Isom, Premium, Trailer, Sergent, Lewis Creek, Ermine,
Maggard, Arminta, Jeremiah, Whitco and Carbon Glow.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3713 8315 3725 8307 3722 8306 3721 8301
3717 8298 3720 8293 3713 8271 3712 8272
3705 8272 3701 8278 3701 8283 3698 8287
3692 8286 3692 8287
TIME...MOT...LOC 2355Z 303DEG 25KT 3714 8306
JMWSpecial weather statement, Apr 8, 7:57 PM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
757 PM EDT Wed Apr 8 2020
KYZ058-111-090030-
Lee-Estill-
757 PM EDT Wed Apr 8 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESTILL AND WESTERN LEE
COUNTIES...
At 757 PM EDT, a strong thunderstorm was located over North Irvine,
or over Irvine, moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Irvine, Ravenna, Sandhill, Pilot, Willow Tree, Rice Station,
Pinnacle, Whynot, Shade, Calloway Crossing, Old Landing, Wiseman
Crossing Station, Patsey, Cobhill, Wisemantown, Hardwick, Weedon,
Leighton, Witt and Willow Shoals.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3779 8395 3776 8391 3775 8387 3777 8384
3775 8382 3776 8381 3775 8377 3773 8375
3773 8373 3772 8371 3753 8378 3768 8406
3781 8401
TIME...MOT...LOC 2357Z 293DEG 17KT 3772 8398
JMWLocal storm report, Apr 8, 8:45 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
845 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 1 ENE BOONEVILLE 37.48N 83.66W
04/08/2020 E0.88 INCH OWSLEY KY EMERGENCY MNGR
NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.
0805 PM HAIL NORTH IRVINE 37.71N 83.98W
04/08/2020 E0.70 INCH ESTILL KY EMERGENCY MNGR
DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
IRVINE, KY.
&&Local storm report, Apr 8, 8:46 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
846 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 1 ENE CRANSTON 38.27N 83.41W
04/08/2020 ROWAN KY TRAINED SPOTTER
TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
MILE MARKER 143.
0220 PM FUNNEL CLOUD TRIPLETT 38.29N 83.39W
04/08/2020 ROWAN KY EMERGENCY MNGR
0220 PM HAIL TRIPLETT 38.29N 83.39W
04/08/2020 E0.88 INCH ROWAN KY EMERGENCY MNGR
0236 PM FUNNEL CLOUD 2 E CRIX 38.15N 83.34W
04/08/2020 ROWAN KY EMERGENCY MNGR
REPORTED ON CCC TRAIL.
0321 PM HAIL 1 N EWINGTON 38.10N 83.90W
04/08/2020 E0.75 INCH MONTGOMERY KY PUBLIC
PENNY SIZED HAIL.
0357 PM HAIL 2 ESE LEVEE 37.96N 83.90W
04/08/2020 E0.88 INCH MONTGOMERY KY PUBLIC
PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
SOCIAL MEDIA.
0414 PM HAIL 1 SE CAT CREEK 37.84N 83.80W
04/08/2020 E0.75 INCH POWELL KY PUBLIC
REPORT TAKEN FROM SOCIAL MEDIA.
0415 PM TSTM WND DMG HAROLD 37.54N 82.63W
04/08/2020 FLOYD KY PUBLIC
TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
REPORT VIA SOCIAL MEDIA.
0430 PM TSTM WND DMG JACKSON 37.55N 83.38W
04/08/2020 BREATHITT KY 911 CALL CENTER
TREE DOWN IN JACKSON.
0541 PM HAIL RICE STATION 37.70N 84.03W
04/08/2020 U1.00 INCH ESTILL KY PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0543 PM HAIL IRVINE 37.70N 83.97W
04/08/2020 E1.00 INCH ESTILL KY PUBLIC
SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.
0634 PM HAIL 1 ENE BOONEVILLE 37.48N 83.66W
04/08/2020 E0.88 INCH OWSLEY KY EMERGENCY MNGR
NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.
0805 PM HAIL NORTH IRVINE 37.71N 83.98W
04/08/2020 E0.70 INCH ESTILL KY EMERGENCY MNGR
DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
IRVINE, KY.
&&Local storm report, Apr 8, 8:48 PM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM FUNNEL CLOUD 2 E CRIX 38.15N 83.34W
04/08/2020 ROWAN KY EMERGENCY MNGR
REPORTED ON CCC TRAIL.
0220 PM FUNNEL CLOUD TRIPLETT 38.29N 83.39W
04/08/2020 ROWAN KY EMERGENCY MNGR
0220 PM HAIL TRIPLETT 38.29N 83.39W
04/08/2020 E0.88 INCH ROWAN KY EMERGENCY MNGR
0213 PM TSTM WND DMG 1 ENE CRANSTON 38.27N 83.41W
04/08/2020 ROWAN KY TRAINED SPOTTER
TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
MILE MARKER 143.
0414 PM HAIL 1 SE CAT CREEK 37.84N 83.80W
04/08/2020 E0.75 INCH POWELL KY PUBLIC
REPORT TAKEN FROM SOCIAL MEDIA.
0634 PM HAIL 1 ENE BOONEVILLE 37.48N 83.66W
04/08/2020 E0.88 INCH OWSLEY KY EMERGENCY MNGR
NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.
0357 PM HAIL 2 ESE LEVEE 37.96N 83.90W
04/08/2020 E0.88 INCH MONTGOMERY KY PUBLIC
PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
SOCIAL MEDIA.
0321 PM HAIL 1 N EWINGTON 38.10N 83.90W
04/08/2020 E0.75 INCH MONTGOMERY KY PUBLIC
PENNY SIZED HAIL.
0415 PM TSTM WND DMG HAROLD 37.54N 82.63W
04/08/2020 FLOYD KY PUBLIC
TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
REPORT VIA SOCIAL MEDIA.
0145 PM HAIL 2 NE WALLINGFORD 38.43N 83.59W
04/08/2020 E1.00 INCH FLEMING KY PUBLIC
CORRECTS PREVIOUS 1 INCH HAIL REPORT 2 NW
MUSES MILLS.
0143 PM TSTM WND DMG 3 NW MOUNT CARMEL 38.52N 83.67W
04/08/2020 FLEMING KY EMERGENCY MNGR
TREE BLOCKING TURNER RD.
0805 PM HAIL NORTH IRVINE 37.71N 83.98W
04/08/2020 E0.70 INCH ESTILL KY EMERGENCY MNGR
DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
IRVINE, KY.
0543 PM HAIL IRVINE 37.70N 83.97W
04/08/2020 E1.00 INCH ESTILL KY PUBLIC
SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.
0541 PM HAIL RICE STATION 37.70N 84.03W
04/08/2020 U1.00 INCH ESTILL KY PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0430 PM TSTM WND DMG JACKSON 37.55N 83.38W
04/08/2020 BREATHITT KY 911 CALL CENTER
TREE DOWN IN JACKSON.
&&Local storm report, Apr 8, 9:00 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EDT WED APR 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM TSTM WND DMG 3 NW MOUNT CARMEL 38.52N 83.67W
04/08/2020 FLEMING KY EMERGENCY MNGR
TREE BLOCKING TURNER RD.
0145 PM HAIL 2 NE WALLINGFORD 38.43N 83.59W
04/08/2020 E1.00 INCH FLEMING KY PUBLIC
CORRECTS PREVIOUS 1 INCH HAIL REPORT 2 NW
MUSES MILLS.
0213 PM TSTM WND DMG 1 ENE CRANSTON 38.27N 83.41W
04/08/2020 ROWAN KY TRAINED SPOTTER
TREES DOWN AND DEBRIS VIEWED FROM I-64 NEAR
MILE MARKER 143.
0220 PM FUNNEL CLOUD TRIPLETT 38.29N 83.39W
04/08/2020 ROWAN KY EMERGENCY MNGR
0220 PM HAIL TRIPLETT 38.29N 83.39W
04/08/2020 E0.88 INCH ROWAN KY EMERGENCY MNGR
0236 PM FUNNEL CLOUD 2 E CRIX 38.15N 83.34W
04/08/2020 ROWAN KY EMERGENCY MNGR
REPORTED ON CCC TRAIL.
0321 PM HAIL 1 N EWINGTON 38.10N 83.90W
04/08/2020 E0.75 INCH MONTGOMERY KY PUBLIC
PENNY SIZED HAIL.
0357 PM HAIL 2 ESE LEVEE 37.96N 83.90W
04/08/2020 E0.88 INCH MONTGOMERY KY PUBLIC
PEA AND NICKEL SIZE HAIL. REPORT TAKEN FROM
SOCIAL MEDIA.
0414 PM HAIL 1 SE CAT CREEK 37.84N 83.80W
04/08/2020 E0.75 INCH POWELL KY PUBLIC
REPORT TAKEN FROM SOCIAL MEDIA.
0415 PM TSTM WND DMG HAROLD 37.54N 82.63W
04/08/2020 FLOYD KY PUBLIC
TREE SNAPPED ABOUT 2 FEET FROM THE BASE.
REPORT VIA SOCIAL MEDIA.
0430 PM TSTM WND DMG JACKSON 37.55N 83.38W
04/08/2020 BREATHITT KY 911 CALL CENTER
TREE DOWN IN JACKSON.
0541 PM HAIL RICE STATION 37.70N 84.03W
04/08/2020 U1.00 INCH ESTILL KY PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
0543 PM HAIL IRVINE 37.70N 83.97W
04/08/2020 E1.00 INCH ESTILL KY PUBLIC
SOCIAL MEDIA REPORT OF QUARTER SIZE HAIL.
0634 PM HAIL 1 ENE BOONEVILLE 37.48N 83.66W
04/08/2020 E0.88 INCH OWSLEY KY EMERGENCY MNGR
NICKEL-SIZE HAIL JUST EAST OF BOONEVILLE.
0805 PM HAIL NORTH IRVINE 37.71N 83.98W
04/08/2020 E0.70 INCH ESTILL KY EMERGENCY MNGR
DIME-SIZED HAIL AT 1000 WINCHESTER RD IN
IRVINE, KY.
&&The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:18 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 57 min |
| Apr 9, 12:06 AM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 39 min |
| Apr 9, 12:21 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 39 min |
| Apr 9, 12:44 AM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin, Wolfe | 31 min |
| Apr 9, 12:56 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 2 more | 34 min |
| Apr 9, 12:57 AM EDT | Areal Flood Advisory | JKL | Estill, Lee | 2 hr |
| Apr 9, 1:18 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Martin and 2 more | 42 min |
| Apr 9, 1:39 AM EDT | Special Weather Statement | JKL | Clay, Leslie | 36 min |
| Apr 9, 1:52 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more | 23 min |
| Apr 9, 2:14 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 16 min |
| Apr 9, 4:15 PM EDT | Freeze Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 12 hr |
Nearby
Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.